Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Asthma
Question: anaphylactic shok
|nasa2em80 - Sun May 02, 2004 6:24 pm||
please help us about a problem that we have:i have an problem of allergy to antibiotics. (penicilins,cefalosporins,eritromycins,klaritromycin.....
we did all tests in france(IGE for all AB.the results showed..negative for all.skin tests only penisiline (+)but i did an anaphylactic reaction(dyspnea,hypotension,urticaria) when i took cefalexin(orally)....skin rashes when i took klaritromycin.... iwant to ask why the IGE tests don't show an allergy for any type of antibiotics,which one i can take.please inform us what we will do...thank you for helping...
|Dr. Yasser Mokhtar - Sun May 02, 2004 10:33 pm||
Cephalosporins are very similar to penicillin. There is a 10% chance that if a person is allergic to penicillin, he/she will be allergic to cephalosporins as well and if the original allergic reaction to penicillin was in the form of anaphylaxis, most doctors usually don't take the chance of giving a cephalosporin.
If you develop an allergy to any medication. Don't take it, that's the treatment.
Don't take an antibiotic unless absolutely necessary and you have to tell your doctor about your allergies so that he avoids giving those antibiotics or any one belonging to the same family.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.